MAUDE Adverse Event Report: SYNTHES TRAUMA : ORTHOSPIN MAXFRAME AUTOSTRUT(TM)HEXAPOD STRUT-LNG; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES TRAUMA : ORTHOSPIN MAXFRAME AUTOSTRUT(TM)HEXAPOD STRUT-LNG; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 1100011-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the patient arrived at the clinic with a broken strut.Strut #5 is the medial posterior and is the same that broke previously and was reported on a previous complaint.The patient stated that the strut had broken earlier in the morning during physical therapy.A new strut was placed at strut #5 and the broken strut was removed and is available for return.This patient is not scheduled for anymore strut changes.Reprograming the head unit was successful and there was no negative impact to the patient or the maxframe plan.This report is for one (1) maxframe autostrut(tm) hexapod strut - long.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This strut was previously replaced on june 13th on a strut change date prior to the breakage in july.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H1 additional narrative: d2: additional procode: osn.H3, h6: part:1100011-01.Synthes lot: 2203100162.Supplier lot: n/a.Release to warehouse date: december 07, 2022.Manufactured by: synthes orthospin.No nonconformance reports (ncrs) were generated during production review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Note: following investigation was performed by the supplier.The product was returned to depuy synthes for evaluation.The depuy synthes team forwarded the device to the research and development team which conducted a visual inspection of the returned device.The issue was identified during product use.The investigation noted that the break occurred after a strut swap, the conclusions the report are as follows "the maxframe autostrut locking joint component was loaded beyond the material limit in bending caused by impingement with an unknown component during use resulting in a high stress, low cycle fatigue fracture initiation within the distal region of the threaded diameter.Evidence of impingement was observed between the locking joint component and the body of the autostrut further confirm the joint was stressed significantly during use.No evidence of material or manufacturing defects was observed.The issue was resolved by replacing the strut.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for maxframe autostrut(tm)hexapod strut-lng.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME AUTOSTRUT(TM)HEXAPOD STRUT-LNG
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES TRAUMA : ORTHOSPIN
13 hayezira st.
yoqneam 20667 20
IS  2066720
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17454011
Report Number3015781803-2023-00026
Device Sequence Number17977242
Product Code KTT
UDI-Device Identifier10886982338570
UDI-Public(01)10886982338570
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100011-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer08/03/2023
09/14/2023
10/24/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/17/2023
09/18/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient SexMale
Patient Weight160 KG